Alert archive / Texas / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 18, 2020, 6:05 PM CDT. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 6:05 PM CDT (23:05 UTC)
- Expired
- Mar 18, 2020, 8:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
650 WHUS74 KCRP 182305 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 605 PM CDT Wed Mar 18 2020 GMZ230-190100- /O.NEW.KCRP.SC.Y.0021.200318T2305Z-200319T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- 605 PM CDT Wed Mar 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots. Bays choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:46 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 18, 3:46 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Corpus Christi TX 346 PM CDT Wed Mar 18 2020 .SHORT TERM...(Tonight through Thursday night)... A trough will be departing the area tonight across New Mexico and West Texas which will maintain a southwesterly flow. The placement of the 500 mb jet and favorable upper level dynamics will aid in the development of deep convection across the western counties of the CWA. Due to moderate instability (over 100 J/kg) and the amount of shear across the western counties, a few strong to possibly severe storms could develop tonight and continue through the overnight hours. Due to the lack of the instability across the eastern portions of the CWA, any storms that develop should dissipate as they travel eastward. With the cold front slowing down a touch, Thursday will be a warm and mostly cloudy day with rain chances near zero. && LONG TERM (Friday through Wednesday)... A cold front will be moving into the area Friday as an upper low opens up over the Rockies and pulls off to the northeast. Frontal timing looks to be from mid-morning northwest to early to mid afternoon in the southeast. This makes for a tricky temperatures forecast with a non-diurnal curve. Think southeast areas will warm into the 80s while northwest portions of South Texas will likely top out in the lower 70s. Cooling afternoon temps can be expected area wide. Showers and a few thunderstorms are possible ahead of and along the front with fair amount of upper level energy out ahead of the surface boundary. Temperatures Saturday drop to below normal levels, mainly in the 60s across the region. While Friday night should be mainly dry, A shortwave along with the former cold front retreating northward as a warm front will increase rain chances once again. Expect mainly showers, but the shortwave could lead to an elevated storm or two. Cloud cover should decrease early next week as somewhat drier air settles in, thought the driest air will remain to the north. Temperatures increase once again into early next week, with some of the warmest temperatures so far this year being hinted at by mid-week. .MARINE... Moderate onshore flow will linger through today with the possibility of some patchy fog across the bays and nearshore waters tomorrow morning. Tomorrow afternoon winds could reach SCEC levels across the southern bays due to winds. A cold front will move into the area Friday afternoon bringing a moderate northerly flow into Saturday. Onshore flow returns as this front lifts back to the north over the weekend. Showers with isolated thunderstorms will be possible Friday through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 70 84 71 81 58 / 20 10 30 50 20 Victoria 71 82 68 76 55 / 20 10 40 80 20 Laredo 72 94 68 76 56 / 30 10 50 40 30 Alice 69 91 70 82 56 / 20 10 40 60 30 Rockport 71 78 70 75 59 / 10 10 30 50 20 Cotulla 69 90 65 71 53 / 60 10 70 60 20 Kingsville 72 89 70 83 58 / 20 0 30 50 30 Navy Corpus 71 76 71 73 61 / 10 0 30 50 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JCP/84...SHORT TERM PH/83...LONG TERM
Hazardous weather outlook, Mar 18, 4:43 AM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 443 AM CDT Wed Mar 18 2020 TXZ229>234-239>247-342>347-442-443-447-190945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 443 AM CDT Wed Mar 18 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A few strong thunderstorms are possible tonight across the Rio Grande Plains. Small hail, wind gusts around 50 mph and locally heavy rain may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible Thursday night through Sunday as a cold front approaches and moves through South Texas. A greater coverage of thunderstorms may develop on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-190945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 443 AM CDT Wed Mar 18 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy fog is expected tonight over the northern waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Patchy fog will be possible Thursday night into Friday morning ahead of the next approaching cold front. Chances for showers and possible thunderstorms increase west to east Thursday night through Friday and continue through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.